Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 16, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Aug 16, 2021, 5:36 PM EDT for Glades County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 5:36 PM EDT (21:36 UTC)
Expired
Aug 16, 2021, 6:15 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
40

County Glades County, FL

The radar

The Tampa radar (KTBW), 145 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS82 KMFL 162136
SPSMFL

Special Weather Statement
National Weather Service Miami FL
536 PM EDT Mon Aug 16 2021
 
FLZ063-066-162215-
Hendry FL-Glades FL-
536 PM EDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 615 PM EDT...

At 535 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Labelle, moving east at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona and Muse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2666 8147 2686 8154 2699 8123 2668 8116
TIME...MOT...LOC 2135Z 259DEG 11KT 2678 8145 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Hadi/CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:58 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 16, 2:58 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 PM EDT Mon Aug 16 2021

...Summer Weather Pattern Will Continue For South Florida This Week...
...Moderate Risk of Rip Currents Will Continue East Coast Beaches...

.SHORT TERM...

This afternoon through Tuesday...
Tropical Storm Fred is forecast by NHC to move northward into the
western portion of the Florida Panhandle tonight and should be
located over the Southeastern United States on Tuesday. This will
allow for the ridge of high pressure over the Western Atlantic
waters to build back into the Florida Peninsula allowing for more
of a southeast wind flow over South Florida tonight into Tuesday.

Showers and thunderstorms are starting to develop along both the
east and west coast sea breeze early this afternoon and should
continue to develop along the sea breezes while moving into the
interior areas. Therefore, scattered to numerous POPs will
continue over the interior areas this afternoon before dissipating
this evening.

There could a few showers late tonight over the Atlantic waters
late tonight that could work into the east coast metro areas
before dissipating. Therefore, a slight chance of POPs will
continue for the east coast metro areas for late tonight.

The weather pattern on Tuesday will allow for morning showers and
thunderstorms to affect the east coast metro areas before shifting
into the interior and west coast metro areas in the afternoon and
evening hours. Therefore, scattered POPs will continue for the
eastern areas with scattered to numerous POPs over the interior
and west coast metro areas on Tuesday.

Highs on Tuesday will once again get into the lower to mid 90s
except around 90 east coast metro areas, as the dew points will
remain in the mid 70s. This will allow for heat indices to get up
into the mid 100s over most areas, except lower 100s east coast
metro areas. Lows tonight will be in the mid to upper 70s except
around 80 east coast metro areas.

.LONG TERM (Tuesday Night through Monday)...
South Florida is wedged between the exiting entrails of Fred to
the north over the Appalachians/Mid-Atlantic states and the
passage of Grace to the south over the northern Caribbean.
Surface high pressure will begin to build back over the region
which will allow a return to a more normal summertime convective
pattern driven by diurnal heating. Near the end of the weekend, a
trough will amplify southward off the Atlantic coast of the
Carolinas, Georgia, and Florida which could allow for a more
unsettled pattern compared to the previous days, particularly if
combined with approaching tropical easterly moisture.

With the presence of so much tropical moisture in the region,
there is some uncertainty with rainfall intensity at times as
pockets of enhanced moisture may come over the region. At other
times, some relatively drier air could push across the region
helping to limit convective coverage and provide some lulls from
the otherwise diurnally driven pattern. With the timing of these
features still a bit hard to pin down, will keep PoPs below 60
percent with most days in the 30 to 50 percent range. Temperatures
will reach into the 90s on most days across the areas except for
some sea breeze cooled upper 80s along the coasts.

&&

.AVIATION(18Z TAFS)...
Showers and thunderstorms will continue to develop along both sea
breezes this afternoon and push inland before dissipating this
evening. Therefore, VCSH for all the TAF sites through 00Z then
dry conditions, except for KBPI taf site where VCTS will remain in
place through 00Z. Ceiling and vis will continue at all of the TAF
sites, but could fall down into MVFR or even IFR conditions in the
showers or thunderstorms this afternoon.

&&

.MARINE...
The winds will be easterly at 10 to 15 knots through rest of this
work week. This will keep the seas at 3 feet or less in the
Atlantic waters and 2 feet or less in the Gulf waters. Therefore,
boating conditions looks good outside of any showers or
thunderstorms.

&&

.Beach Forecast...
The easterly winds will continue to enhance the risk of rip
currents along the east coast beaches of south Florida through
rest of this work week. Therefore, the Moderate Risk of Rip
Currents for the east coast beaches of South Florida will
continue.

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  80  91 /  20  50  20  30
West Kendall     79  91  79  91 /  20  50  20  30
Opa-Locka        79  91  79  91 /  20  50  20  30
Homestead        80  90  79  89 /  20  50  20  30
Fort Lauderdale  80  90  81  90 /  20  50  20  30
N Ft Lauderdale  79  90  81  90 /  20  50  20  30
Pembroke Pines   80  90  79  90 /  20  50  20  30
West Palm Beach  78  91  79  91 /  20  50  20  40
Boca Raton       78  90  80  91 /  20  50  20  30
Naples           79  91  78  93 /  20  60  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...BNB
Tuesday Night through Monday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 16, 4:34 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
434 PM EDT Mon Aug 16 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170845-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 PM EDT Mon Aug 16 2021

...Scattered Thunderstorms Interior and Lake Okeechobee Region...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms are possible with the best
coverage over the interior and Lake Okeechobee Region. A few strong
thunderstorms may produce heavy rainfall and locally gusty winds
across these areas this evening.

Flooding: Localized flooding is possible over the low lying and poor
drainage areas around the Lake Okeechobee region

Wind: The strongest thunderstorms may produce wind gusts to 45 mph
or greater especially over the interior and Lake Okeechobee region.

Waterspouts: A waterspout or two is possible with showers and
thunderstorms across all of the local waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will be possible each day this
week mainly over the interior and western areas. Heavy downpours may
cause localized flooding across the low lying and poor drainage
areas.

An elevated risk of rip currents will return to the Atlantic Coast
beaches by the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 16, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Mon Aug 16 2021

FLZ063-066-162215-
Hendry FL-Glades FL-
536 PM EDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 615 PM EDT...

At 535 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Labelle, moving east at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona and Muse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2666 8147 2686 8154 2699 8123 2668 8116
TIME...MOT...LOC 2135Z 259DEG 11KT 2678 8145

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi/CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:52 PM EDTSpecial Marine WarningMFL38 min
Aug 15, 9:23 PM EDTSpecial Marine WarningMFL67 min
Aug 15, 10:26 PM EDTSpecial Marine WarningMFL64 min
Aug 16, 5:41 PM EDTSpecial Marine WarningMFL64 min
Aug 16, 6:15 PM EDTSpecial Weather StatementMFLBroward45 min
Aug 16, 6:26 PM EDTSpecial Weather StatementMFLHendry49 min
Aug 16, 6:54 PM EDTSpecial Weather StatementMFLCollier51 min
Aug 16, 7:34 PM EDTSpecial Weather StatementMFLHendry26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.